Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 145, NWS San Francisco Bay Area, CA

July 12, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 12, 2017, 5:27 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2017, 5:27 PM PDT (00:27 UTC)
Expired
Jul 12, 2017, 11:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

646 
WHUS76 KMTR 130027
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
527 PM PDT WED JUL 12 2017


PZZ530-130830-
/O.NEW.KMTR.SC.Y.0145.170713T0027Z-170713T0600Z/
/O.EXT.KMTR.SC.Y.0144.170713T2000Z-170714T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
527 PM PDT WED JUL 12 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM TO 11 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM TO 11 PM PDT
THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ570-130830-
/O.CON.KMTR.SC.Y.0136.000000T0000Z-170714T1000Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
527 PM PDT WED JUL 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ571-130830-
/O.CON.KMTR.SC.Y.0136.000000T0000Z-170714T1000Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
527 PM PDT WED JUL 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ540-130830-
/O.CON.KMTR.SC.Y.0136.000000T0000Z-170714T1000Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
527 PM PDT WED JUL 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
143 
WHUS76 KMTR 130358
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
858 PM PDT WED JUL 12 2017


PZZ530-131200-
/O.CON.KMTR.SC.Y.0145.000000T0000Z-170713T0600Z/
/O.CON.KMTR.SC.Y.0144.170713T2000Z-170714T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
858 PM PDT WED JUL 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO
11 PM PDT THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ570-131200-
/O.CON.KMTR.SC.Y.0136.000000T0000Z-170714T1000Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
858 PM PDT WED JUL 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ571-131200-
/O.CON.KMTR.SC.Y.0136.000000T0000Z-170714T1000Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
858 PM PDT WED JUL 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ540-131200-
/O.CON.KMTR.SC.Y.0136.000000T0000Z-170714T1000Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
858 PM PDT WED JUL 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 12, 5:12 PM PDT, 15 minutes earlier.

Area forecast discussion, Jul 12, 5:12 PM PDT, 15 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
512 PM PDT Wed Jul 12 2017

.SYNOPSIS...Little change expected across the region today into
Thursday with temperatures near seasonal averages and areas of
night and morning coastal/valley clouds. A warming trend is then
expected late in the week with hot conditions again likely for
inland areas away from the coast this weekend. Conditions then
cool back to near average early next week as high pressure over
the region weakens.

&&

.DISCUSSION...as of 01:46 PM PDT Wednesday...Forecast focus
continues to be any monsoonal moisture push and upcoming heat this
weekend.

Stratus coverage along the coast this afternoon is more than 24
hours. The cooler airmass overhead and lingering clouds has led to
cooler temperatures across the Bay Area this afternoon.

Only minor adjustments were made to previous forecast. Night and
morning low clouds will be common through much of the forecast
period. Building high pressure could compress it so much this
weekend it may mix out, but conf is low so will at least keep a
shallow marine layer in the forecast.

Speaking of building high pressure, latest guidance continues to
advertise building H5 and warmer 850mb temps beginning Friday and
continuing into the weekend. Current forecast has the first real
warming trend beginning on Friday and then peaking Sat/Sun.
Deterministic model output and MOS guidance has a spread of values
this weekend. Therefore confidence is marginal. None the less,
given recent performance from the ECMWF will lean toward the
warmest solution. Not expecting the impressive heat from last
weekend as this airmass doesn't appear to be as warm, but temps
across the interior will soar into the triple digits. Overnight
lows will remain mild in the hills providing little relief from
daytime heat. The combination of hot days and mild nights there
will be an increased heat risk illness to sensitive groups this
weekend. Would like to have slightly higher confidence before
issuing any heat related products. Cooler weather quickly returns
on Monday and more so next week as the ridge breaks down.

The building high pressure also pushes the flow aloft to a more
south to southeasterly direction Friday into Saturday. As a
result, there will be a slight increase in upper level moisture.
Still not overly impressed with the instability, but the GFS
model did actually show QPF over Monterey/San Benito counties.
Will be watching this closely.

&&

.AVIATION...as of 05:10 PM PDT Wednesday...In contrast to the
clear skies that prevailed over all of our waters this time
Tuesday afternoon, coastal stratus is now widespread along the
coast from Half Moon Bay northward and in the vicinity of the
Monterey Peninsula. Latest NAM model output indicates both some
deepening of the marine layer overnight as well as stratus
extending inland around the bays. As a result, have introduced
evening or overnight ceiling development at all terminals except
KSJC and KLVK, though believe there is some possibility at those
locations as well. Moderate confidence, though lower confidence in
details of timing and ceiling height.

Vicinity of KSFO...Moderate confidence both that VFR conditions
continuing through the evening rush and in MVFR ceiling
development overnight. Onshore winds 15 to 20 kt in the evening
then diminishing.

SFO Bridge Approach...Same as KSFO.

Monterey Bay Terminals...Moderate to high confidence in MVFR
ceiling onset during the evening hours, but diminished confidence
in details of projected lowering of ceiling height during the
night. Current light to moderate onshore winds expected to begin
diminishing within the next few hours.

&&

.MARINE...as of 02:00 PM PDT Wednesday...Light to moderate
northwest winds over the coastal waters through this afternoon
and tonight. The strongest winds will be north and offshore of
Point Reyes. Northwest winds will increase this weekend.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pt Arena to Pt Reyes 0-10 nm
             SCA...Pt Arena to Pigeon Pt 10-60 nm

&&

PUBLIC FORECAST: MM
AVIATION: Blier
MARINE: W Pi

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:58 PM PDTHeat AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 4 more3 days

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.